Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 3, 2008, 4:28 PM CDT for 5 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 3, 2008, 5:21 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 032128
FFWJAN
MSC015-051-053-083-133-032330-
/O.NEW.KJAN.FF.W.0068.080803T2128Z-080803T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
* UNTIL 630 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING REPEATEDLY ACROSS THE
WARNING AREA.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA AND THIS WOULD RESULT IN FLASH FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3347 9009 3347 9013 3342 9013 3342 9017
3334 9017 3333 9013 3323 9016 3314 9065
3344 9071 3360 9009
$$
EEC1 follow-up statement
000
WGUS74 KJAN 032221
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SUN AUG 3 2008
MSC015-051-053-083-133-032232-
/O.CAN.KJAN.FF.W.0068.000000T0000Z-080803T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
521 PM CDT SUN AUG 3 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HUMPHREYS...
HOLMES...CARROLL...LEFLORE AND SUNFLOWER COUNTIES...
HEAVY RAINFALL HAS ENDED OVER THE PREVIOUSLY WARNED AREA.
LAT...LON 3347 9009 3347 9013 3342 9013 3342 9017
3334 9017 3333 9013 3323 9016 3314 9065
3344 9071 3360 9009
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:16 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 3, 4:16 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN AUG 3 2008
.DISCUSSION...WHAT A CHANGE FROM JUST 24 HOURS AGO WE HAVE SEEN SOME
AMAZING WEATHER CHANGES BEFORE AND THIS ONE RANKS RIGHT UP THERE. THE
EXCESSIVE HEAT POTENTIAL IS QUICKLY GOING BY THE BOARDS AS THE
COMBINATION OF AN UPPER LEVEL SHEAR AXIS ACROSS THE HEART OF THE CWFA
LEFT IN THE WAKE OF LAST NIGHT/S MCS AND SURGING TROPICAL MOISTURE
FROM THE SE HAS PRODUCED PLENTY OF CLOUDS/SHRA. SURFACE DEWPOINTS/TEMPS
HAVE BEEN CLOSER TO TYPICAL SUMMER TIME VALUES EXCEPT FOR PORTIONS OF
THE DELTA AND HAVE CANCELLED MOST OF THE EXCESSIVE HEAT PORTIONS OF
THE FORECAST FOR NOW.
SO IN THE SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)...WW801 WILL BE
TRIMMED BACK FROM E TO W THIS EVENING AS BEST HEATING/INSTABILITY
REMAINS ALONG THE MS RIVER AND POINTS W. IMPRESSIVE EXPLOSION OF TSRA
GOING ON IN THE DELTA WITH VERY HIGH CG RATES. TRENDS SEEM TO BE IN
MOTION FOR THE GULF DEPRESSION TO CONTINUE DEVELOPING AND MOVING
WEST. EXPECT LOW/MID LEVEL FLOW TO TURN ESELY ACROSS AT LEAST SRN 2/3
OF THE CWFA TONIGHT AND THE ENTIRE AREA ON MONDAY. THIS TRANSITION
WILL ALLOW MORE CLOUDS/SHRA TO INVADE FROM THE GULF. A STEADY WWD
MOTION OF THE GULF SYSTEM SHOULD KEEP OUR REGION IN THE MARINE
ENVIRONMENT THROUGH MONDAY NIGHT AND PROBABLY INTO TUESDAY.
HAVE BACKED OFF ON TEMPS CLOSER TO LATEST FWCMOS BUT GUIDANCE POPS
STILL DO NOT HAVE A CLUE AND WERE RAISED TO SCATTERED CATEGORY FOR
ABOUT THE SRN HALF OF CWFA(THESE MAY NEED UPWARD ADJUSTMENTS). REST
OF FORECAST LEFT AS IS WITH THE PREVIOUS LONG TERM DISCUSSION TO
FOLLOW. /40/
LONGER TERM...MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH THE
RECENT HEAT WAVE LASTING INTO WEDNESDAY BEFORE A PATTERN CHANGE
BRINGS LESS OPPRESSIVE HIGH TEMPERATURES AND BETTER RAIN CHANCES BY
THE END OF THE WEEK. A LARGE DOME OF HIGH PRESSURE WILL BE CENTERED
OVER THE OZARKS MONDAY WITH SURFACE RIDGING ALONG THE GULF COAST
STATES FROM THE WESTERN ATLANTIC. THE EXCEPTION IS A CENTER OF LOW
PRESSURE IN THE NORTHERN GULF SOUTH OF LOUISIANA MONDAY THAT IS
PROGGED TO BE MOVING WEST. THE NAM IS DEEPER BUT FARTHER SOUTH WITH
THE LOW THAN THE ECMWF/GFS/UKMET. THE LOW IS EXPECTED TO BE CLOSE
ENOUGH TO THE GULF COAST TO RESULT IN INCREASED CLOUD COVER AND
SLIGHT CHANCES FOR RAIN IN OUR SOUTHERN ZONES MONDAY AFTERNOON. HIGH
PRESSURE SHOULD SUPPRESS CONVECTION IN OUR NORTH. THE INCREASED CLOUD
COVER AND SLIGHT CHANCES FOR RAIN IN THE SOUTH MONDAY SHOULD HELP
KEEP THE SOUTH OUT OF A HEAT ADVISORY...BUT WITH 850MB TEMPS
CONTINUING 22-20C...HIGH TEMPERATURES MONDAY WILL BE AROUND THE
CENTURY MARK OVER THE DELTA WITH UPPER 90S EXPECTED ELSEWHERE OVER
THE NORTHWEST HALF OF THE CWFA. THIS HEAT COMBINED WITH SURFACE DEW
POINTS IN THE LOW TO MID 70S WILL RESULT IN CRITICALLY HIGH HEAT
INDICES. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL BE IN
EFFECT FOR THE NORTHERN TWO THIRDS OF THE AREA MONDAY AND TUESDAY. BY
TUESDAY THE LOW IN THE GULF IS EXPECTED TO BE WELL WEST OF OUR AREA
BUT MODELS SHOW AFTERNOON AND EVENING CONVECTION DEVELOPING IN THE
SOUTH AGAIN. THE HEAT AND HUMIDITY WILL CONTINUE INTO WEDNESDAY FOR
OUR NORTHWEST ZONES AS THE LARGE DOME OF HIGH PRESSURE SLOWLY WEAKENS
OVER OUR REGION. THIS WILL OCCUR AS THE UPPER LEVELS AMPLIFY WITH
RIDGING OVER THE ROCKIES AND TROUGHING OVER THE EASTERN CONUS. THE
RESULTING NORTHWEST FLOW ALOFT OVER OUR REGION WILL BRING US SEVERAL
DISTURBANCES AND A COUPLE OF FRONTAL BOUNDARIES THAT WILL HELP
INCREASE CLOUDS AND RAIN CHANCES IN OUR NORTHERN ZONES. BY THURSDAY
THE FIRST FRONT IS EXPECTED TO BE STALLED OVER THE TENNESSEE VALLEY
WHILE A DISTURBANCE COMBINES WITH THE BOUNDARY TO RESULT IN
CONVECTION THAT WILL AFFECT OUR NORTHEAST MOST COUNTIES. A SECOND
MORE POTENT DISTURBANCE IN THE NORTHWEST FLOW WILL HELP DEEPEN THE
UPPER TROUGH OVER THE NORTHEAST CONUS FRIDAY AND HELP SEND THE
STALLED FRONT FARTHER SOUTH TOWARD OUR CWFA. THE CLOSE PROXIMITY OF
THE FRONT COMBINED WITH THE DAYTIME HEATING SHOULD RESULT IN
SCATTERED COVERAGE OF STORMS OVER OUR NORTHERN ZONES FRIDAY. THE
QUASI-STATIONARY FRONTAL BOUNDARY IS EXPECTED TO MEANDER OVER THE
CENTRAL PORTIONS OF OUR CWFA THROUGH THE WEEKEND AND HELP INITIATE
MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY. LOWER HEIGHTS AND
THICKNESSES DUE TO THE INFLUENCE OF THE UPPER TROUGH TO OUR NORTHEAST
AND THE INCREASED RAIN CHANCES THROUGH THE WEEKEND SHOULD SPELL SOME
RELIEF FROM THE RECENT HEAT...WITH TEMPERATURES CLOSER TO SEASONAL
NORMS. /22/
&&
.AVIATION...THUNDERSTORMS CONTINUE TO DEVELOP AROUND THE REGION.
MOST OF THE ACTIVITY WAS AWAY FROM THE TAF SITES...BUT STORMS WERE
APPROACHING GWO. JAN AND HBG COULD SEE MORE IMPACTS THROUGH 2Z.
SKIES WERE GENERALLY CLEAR AROUND GLH. NOT ANTICIPATING ANY MUCH
DEVELOPMENT AROUND GLH...BUT WILL MAINTAIN VCTS THIS AFTERNOON AND
EARLY EVENING. THERE WAS ACTIVITY DEVELOPING TO THE NORTH AND MAY
MOVE INTO GLH AROUND 00Z. GTR MAY ALSO SEE STORMS DEVELOP BY LATE
EARLY EVENING...BUT VCTS SEEMS OK FOR NOW. EXPECTING THE STORM
ACTIVITY TO END BY 4Z. AFTER 06Z...PATCHY MAY DEVELOP IN THE USUAL
LOCATIONS...SO LEFT FOG IN FOR HBG/MEI AND JAN. THE FOG SHOULD BY
LIFT BY 14 AND WINDS ACROSS THE AREA WILL INCREASE. THE DISTURBANCE
OVER THE NORTHERN GULF WAS EXPECTED TO MOVE WEST...INCREASING
SOUTHEASTERLY FLOW...LEFT MOST SITES NEAR 10KTS...BUT COULD SEE SOME
GUSTS AROUND HBG. LOOKS LIKE THERE WILL BE RAIN MOVING INTO HBG...
MAYBE MEI/JAN BY THE AFTERNOON. VCTS/SH WILL PROBABLY BE OK./07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 95 72 95 / 26 24 8 11
MERIDIAN 70 96 73 95 / 13 25 7 11
VICKSBURG 71 99 72 96 / 30 20 9 12
HATTIESBURG 74 92 72 93 / 24 43 13 20
NATCHEZ 71 94 72 93 / 30 29 12 25
GREENVILLE 75 97 75 100 / 30 4 7 5
GREENWOOD 73 96 74 98 / 30 4 6 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-025-
034-035-040-041.
LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
016-023.
AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.
&&Hazardous weather outlook, Aug 3, 2:32 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 232 PM CDT SUN AUG 3 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 232 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE STORMS WILL BE ALONG NORTHWEST OF A LINE FROM BUDE TO CRYSTAL SPRINGS TO FOREST. OLD BOUNDARIES...PLENTY OF MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY RISKS WILL BE WIND GUSTS UP TO 70 MPH AND LARGE HAIL. FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAUSING WATER TO COLLECT IN POOR DRAINAGE AREAS IS LIKELY. MINOR FLOODING WILL BE POSSIBLE WHERE STORMS REDEVELOP OVER THE SAME AREAS. THE EXCESSIVE HEAT WARNING CONTINUES FOR THE NORTHWEST PORTIONS OF THE ARKLAMS THROUGH TONIGHT...MAINLY FOR AREAS ALONG AND NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA...TO GREENWOOD MISSISSIPPI. BREAKS IN THE CLOUDS AND WARM SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO CLIMB TO NEAR 100 AGAIN TODAY. HEAT INDEX VALUES ACROSS THE NORTHWEST WILL BE NEAR 110 DEGREES THIS AFTERNOON. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THOSE SUSCEPTIBLE TO HEAT THROUGH TONIGHT. FOR MONDAY...TEMPERATURES WILL BE NEAR 100 AND HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ACROSS THE MISSISSIPPI RIVER DELTA REGION. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HOT TEMPERATURES WILL REDEVELOP ACROSS THE NORTHWEST PORTIONS OF THE AREA AGAIN TUESDAY. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S AND HIGH TEMPERATURES WILL BE AROUND 100. HEAT INDEX VALUES RANGE FROM 105 TO 108 DEGREES. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND TUESDAY FOR THE MISSISSIPPI RIVER DELTA REGION. REVIEW YOUR HEAT STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE TO THE HOT CONDITIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 3, 3:04 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL COLUMBUS 33.51N 88.40W
08/02/2008 E0.88 INCH LOWNDES MS TRAINED SPOTTER
0755 PM LIGHTNING COLUMBUS 33.51N 88.40W
08/02/2008 LOWNDES MS EMERGENCY MNGR
LIGHTNING CAUSED AN APARTMENT FIRE IN COLUMBUS.
0755 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
08/02/2008 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN COLUMBUS.
0800 PM TSTM WND DMG PHEBA 33.58N 88.95W
08/02/2008 CLAY MS LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN THE PHEBA AREA.
0815 PM HAIL PRAIRIE POINT 33.15N 88.39W
08/02/2008 E0.75 INCH NOXUBEE MS TRAINED SPOTTER
0815 PM TSTM WND DMG 5 N MATHISTON 33.61N 89.13W
08/02/2008 WEBSTER MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.
0825 PM TSTM WND GST 4 SW EUPORA 33.50N 89.33W
08/02/2008 E0.00 MPH WEBSTER MS LAW ENFORCEMENT
AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
IN THE TOMNOLEN AREA.
0830 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
08/02/2008 OKTIBBEHA MS CO-OP OBSERVER
SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA
0843 PM TSTM WND DMG SCOOBA 32.83N 88.48W
08/02/2008 KEMPER MS EMERGENCY MNGR
TREES DOWN IN SCOOBA.
0930 PM TSTM WND DMG NOXAPATER 32.99N 89.06W
08/02/2008 WINSTON MS PUBLIC
SEVERAL TREES DOWN IN NOXAPATER.
0937 PM TSTM WND GST 3 E MERIDIAN 32.38N 88.66W
08/02/2008 E60.00 MPH LAUDERDALE MS BROADCAST MEDIA
0945 PM HAIL GORE SPRINGS 33.75N 89.62W
08/02/2008 E0.88 INCH GRENADA MS LAW ENFORCEMENT
0945 PM TSTM WND DMG GORE SPRINGS 33.75N 89.62W
08/02/2008 GRENADA MS LAW ENFORCEMENT
A FEW TREES DOWN IN THE GORE SPRINGS AREA.
1002 PM TSTM WND GST DECATUR 32.44N 89.11W
08/02/2008 M53.00 MPH NEWTON MS EMERGENCY MNGR
REPORTED BY NEWTON COUNTY EMA.
1015 PM TSTM WND DMG BRAXTON 32.02N 89.97W
08/02/2008 SIMPSON MS EMERGENCY MNGR
SCATTERED TREES AND POWER LINES DOWN AROUND THE COUNTY.
1025 PM TSTM WND DMG FORKVILLE 32.46N 89.66W
08/02/2008 SCOTT MS AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
1025 PM TSTM WND DMG 3 NW GRENADA 33.81N 89.85W
08/02/2008 GRENADA MS LAW ENFORCEMENT
TREES DOWN NEAR GEESLIN CORNER.
1025 PM HAIL NEWPORT 32.94N 89.76W
08/02/2008 E0.75 INCH ATTALA MS PUBLIC
PENNY HAIL REPORTED IN NEWPORT.
1027 PM TSTM WND DMG 2 N HEIDELBERG 31.92N 88.99W
08/02/2008 JASPER MS AMATEUR RADIO
NUMEROUS TREES DOWN AND POWER OUTAGES.
1030 PM TSTM WND DMG 1 S FANNIN 32.40N 89.96W
08/02/2008 RANKIN MS PUBLIC
A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
NEIGHBORHOOD OF RANKIN COUNTY.
1038 PM TSTM WND DMG PINEVILLE 32.13N 89.40W
08/02/2008 SMITH MS AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
1045 PM HAIL 2 NE JACKSON 32.34N 90.18W
08/02/2008 E0.75 INCH HINDS MS NWS EMPLOYEE
1048 PM HAIL ITTA BENA 33.50N 90.32W
08/02/2008 E1.00 INCH LEFLORE MS EMERGENCY MNGR
1050 PM TSTM WND DMG BENTONIA 32.65N 90.37W
08/02/2008 YAZOO MS EMERGENCY MNGR
TREES DOWN IN BENTONIA.
1054 PM TSTM WND GST 2 N BRANDON 32.31N 90.00W
08/02/2008 M60.00 MPH RANKIN MS NWS EMPLOYEE
1055 PM TSTM WND GST FLORA 32.55N 90.31W
08/02/2008 E70.00 MPH MADISON MS PUBLIC
1055 PM HAIL 5 NE JACKSON 32.37N 90.15W
08/02/2008 E0.75 INCH HINDS MS EMERGENCY MNGR
1055 PM HAIL DURANT 33.08N 89.86W
08/02/2008 E0.75 INCH HOLMES MS PUBLIC
PENNY HAIL REPORTED IN DURANT.
1059 PM TSTM WND DMG BRANDON 32.28N 90.00W
08/02/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN IN BRANDON.
1100 PM TSTM WND GST MAGEE 31.87N 89.73W
08/02/2008 U0.00 MPH SIMPSON MS EMERGENCY MNGR
TREES DOWN IN MAGEE.
1100 PM TSTM WND GST MAGEE 31.87N 89.73W
08/02/2008 U0.00 MPH SIMPSON MS EMERGENCY MNGR
TREES DOWN IN MAGEE.
1109 PM HAIL POCAHONTAS 32.47N 90.29W
08/02/2008 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL AND TREES DOWN.
1125 PM TSTM WND DMG UTICA 32.10N 90.62W
08/02/2008 HINDS MS EMERGENCY MNGR
3 TREES DOWN IN UTICA.
1130 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
08/02/2008 COPIAH MS AMATEUR RADIO
TREES DOWN ON SOME HOUSES AROUND CRYSTAL SPRINGS...AND
HOPEWELL
1153 PM HAIL MELBA 31.44N 89.65W
08/02/2008 E0.75 INCH JEFFERSON DAVIS MS PUBLIC
1206 AM TSTM WND DMG ARCOLA 33.27N 90.88W
08/03/2008 WASHINGTON MS PUBLIC
NUMEROUS TREES DOWN IN ARCOLA.
1215 AM TSTM WND DMG HATTIESBURG 31.31N 89.31W
08/03/2008 FORREST MS EMERGENCY MNGR
TREES DOWN AROUND THE CITY.
1219 AM TSTM WND DMG COLUMBIA 31.26N 89.83W
08/03/2008 MARION MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS COUNTY...INCLUDING ONE TREE
DOWN ON A CAR IN WESTERN PART OF COUNTY...REPORTED BY
MARION SO.
1230 AM TSTM WND DMG 3 NE LAKE PROVIDENCE 32.84N 91.15W
08/03/2008 EAST CARROLL LA LAW ENFORCEMENT
WIDESPREAD TREES DOWNED AND POWER OUTAGES AROUND THE
PARISH. REPORTED BY THE SHERIFFS OFFICE.
1235 AM TSTM WND DMG GOODWILL 32.78N 91.56W
08/03/2008 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN.
1245 AM TSTM WND GST 6 S START 32.40N 91.86W
08/03/2008 U0.00 MPH RICHLAND LA AMATEUR RADIO
LARGE TREE LIMBS DOWN ON A HOUSE...REPORTED BY NE LA
SKYWARN
0103 AM TSTM WND DMG BASTROP 32.77N 91.91W
08/03/2008 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0105 AM TSTM WND DMG ALTO 32.36N 91.86W
08/03/2008 RICHLAND LA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0107 AM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/03/2008 FRANKLIN LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0120 AM TSTM WND DMG 4 NW HARRISONBURG 31.81N 91.87W
08/03/2008 CATAHOULA LA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SEVERAL POWER OUTAGES NEAR THE
SANDY LAKE COMMUNITY. REPORTED BY THE SHERIFFS OFFICE.
0120 AM TSTM WND DMG 7 NW HARRISONBURG 31.84N 91.91W
08/03/2008 CATAHOULA LA LAW ENFORCEMENT
NUMEROUS TREES DOWNED AND SEVERAL POWER OUTAGES NEAR
ENTERPRISE. REPORTED BY SHERIFFS OFFICE.
0125 AM TSTM WND DMG 2 N MONTEREY 31.48N 91.72W
08/03/2008 CONCORDIA LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
27Special weather statement, Aug 3, 3:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT SUN AUG 3 2008 MSZ019-025-034>036-041-032120- SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS- SHARKEY MS- 342 PM CDT SUN AUG 3 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF ITTA BENA TO 8 MILES SOUTH OF THORNTON AT 342 PM CDT...MOVING WEST AT 28 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN SHARKEY...HUMPHREYS...NORTHWESTERN HOLMES... EASTERN WASHINGTON...SOUTHWESTERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. EEC
Special weather statement, Aug 3, 3:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT SUN AUG 3 2008 MSZ073-032115- LAMAR MS- 345 PM CDT SUN AUG 3 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 6 MILES EAST OF BAXTERVILLE AT 345 PM CDT...MOVING WEST AT 16 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, Aug 3, 4:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT SUN AUG 3 2008 MSZ073-074-032140- FORREST MS-LAMAR MS- 410 PM CDT SUN AUG 3 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER LAMAR COUNTY JUST SOUTH OF SUMRALL AT 410 PM CDT...MOVING WEST AT 19 MPH. THIS STORM IS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN LAMAR AND EXTREME NORTHWESTERN FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, Aug 3, 4:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT SUN AUG 3 2008 MSZ072-073-032145- LAMAR MS-MARION MS- 416 PM CDT SUN AUG 3 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES EAST OF SANDY HOOK AT 416 PM CDT...MOVING SOUTHWEST AT 21 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN MARION AND EXTREME SOUTHWESTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Local storm report, Aug 3, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL GREENWOOD 33.52N 90.19W
08/03/2008 E0.88 INCH LEFLORE MS EMERGENCY MNGR
0408 PM HAIL 1 N GREENWOOD 33.53N 90.19W
08/03/2008 E1.00 INCH LEFLORE MS EMERGENCY MNGR
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 40 min |
| Aug 2, 7:48 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Aug 2, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 39 min |
| Aug 2, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 51 min |
| Aug 2, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 29 min |
| Aug 2, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 29 min |
| Aug 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston | 45 min |
| Aug 2, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Kemper, Neshoba, Winston | 51 min |
| Aug 2, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba | 27 min |
| Aug 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 24 min |
| Aug 2, 9:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 65 min |
| Aug 2, 9:53 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Scott | 37 min |
| Aug 2, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton | 29 min |
| Aug 2, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 47 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake | 31 min |
| Aug 2, 10:17 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| Aug 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 41 min |
| Aug 2, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| Aug 2, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 38 min |
| Aug 2, 10:24 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 51 min |
| Aug 2, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 38 min |
| Aug 2, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington, Yazoo | 38 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Aug 2, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more | 44 min |
| Aug 2, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 25 min |
| Aug 2, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Aug 2, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Marion | 43 min |
| Aug 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 52 min |
| Aug 2, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 54 min |
| Aug 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Sharkey, Warren | 28 min |
| Aug 2, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 50 min |
| Aug 2, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 34 min |
| Aug 3, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 43 min |
| Aug 3, 12:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 45 min |
| Aug 3, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Aug 3, 12:03 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 117 min |
| Aug 3, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 29 min |
| Aug 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 35 min |
| Aug 3, 2:01 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 109 min |
| Aug 3, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Aug 3, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 23 min |
| Aug 3, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 32 min |
| Aug 3, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Aug 3, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 41 min |
| Aug 3, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 45 min |
| Aug 3, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Aug 3, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Aug 3, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.